Alert archive / North Carolina / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 13, NWS Raleigh, NC
NWS Raleigh, NC issued this severe thunderstorm warning at Apr 10, 2009, 4:54 PM EDT for Davidson County, Montgomery County, Stanly County, North Carolina. It was in force for 21 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 10, 2009, 4:54 PM EDT (20:54 UTC)
- Expired
- Apr 10, 2009, 5:15 PM EDT
- In force
- 21 min
- Issued by
- NWS Raleigh, NC
- Area
- Storm-based polygon
Counties Davidson County, NC, Montgomery County, NC, Stanly County, NC
The radar
The Raleigh/Durham radar (KRAX), 159 km from the middle of the area, began a volume at 20:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 10, 5:10 PM EDT | HAIL 1 | 6 Nnw Albemarle, NC | NEAR THE INTERSECTION OF HWY 740 AND HWY 52 |
| Apr 10, 5:10 PM EDT | HAIL 1.75 | 3 N Plyler, NC | PUBLIC REPORT OF GOLF BALL SIZE HAIL AT ROGERS ROAD. |
| Apr 10, 5:15 PM EDT | HAIL 1.75 | 6 Nnw Albemarle, NC | REPORTED BY A SKYWARN SPOTTER IN THE COMMUNITY OF NEW LONDON. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 16 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 8.9 hours before the alert went out and 75 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1528 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 91 m²/s²
- 0-3 km storm-relative helicity
- 127 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KRAH 102054
SVRRAH
NCC057-123-167-102115-
/O.NEW.KRAH.SV.W.0013.090410T2054Z-090410T2115Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
454 PM EDT FRI APR 10 2009
THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN STANLY COUNTY IN CENTRAL NORTH CAROLINA
NORTHWESTERN MONTGOMERY COUNTY IN CENTRAL NORTH CAROLINA
SOUTHEASTERN DAVIDSON COUNTY IN CENTRAL NORTH CAROLINA
* UNTIL 515 PM EDT
* AT 450 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM 9 MILES WEST OF FINGER...OR OVER CONCORD...
MOVING EAST AT 35 MPH. PENNY SIZED HAIL AND WINDS IN EXCESS OF 58
MPH ARE LIKELY WITH THIS STORM.
* LOCATIONS IMPACTED INCLUDE...
FINGER...
RICHFIELD...
THIS STORM HAS A HISTORY OF PRODUCING ONE INCH HAIL. DAMAGING WINDS
ARE ALSO POSSIBLE WITH THIS STORM. THIS STORM WILL BE IN THE
VICINITY OF FINGER IN STANLY COUNTY SHORTLY AFTER 5 PM.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...DAMAGING
WINDS OF 58 MPH AND GREATER...DEADLY LIGHTNING...AND VERY HEAVY RAIN.
GO INSIDE A STURDY SHELTER. MOVE TO AN INTERIOR ROOM AND STAY AWAY
FROM WINDOWS.
&&
LAT...LON 3538 8039 3550 8030 3551 8019 3559 8023
3565 8006 3550 8008 3550 7999 3540 8008
3532 8041 3534 8041
TIME...MOT...LOC 2052Z 249DEG 31KT 3540 8051
$$
111 follow-up statement
000
WWUS52 KRAH 102118
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
518 PM EDT FRI APR 10 2009
NCC057-123-167-102126-
/O.EXP.KRAH.SV.W.0013.000000T0000Z-090410T2115Z/
STANLY NC-MONTGOMERY NC-DAVIDSON NC-
518 PM EDT FRI APR 10 2009
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN DAVIDSON...
NORTHWESTERN MONTGOMERY AND NORTHERN STANLY COUNTIES EXPIRED AT 515
PM EDT...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED INTO NORTHERN
MONTGOMERY COUNTY. THIS STORM HAS A HISTORY OF PRODUCING GOLF BALL
SIZE IN NORTHERN STANLY COUNTY.
IF YOU OBSERVED DAMAGING WINDS...OR LARGE HAIL...PLEASE NOTIFY YOUR
NEAREST LAW ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR REPORT TO
THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN RALEIGH.
LAT...LON 3538 8039 3550 8030 3551 8019 3559 8023
3565 8006 3550 8008 3550 7999 3540 8008
3532 8041 3534 8041
TIME...MOT...LOC 2054Z 249DEG 31KT 3540 8049
$$
WSSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 10, 2:53 PM EDT, 2 hours 1 minute earlier.
Area forecast discussion, Apr 10, 2:53 PM EDT, 2 hours 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 253 PM EDT FRI APR 10 2009 .SYNOPSIS... A STORM SYSTEM WILL MOVE EASTWARD INTO THE MID ATLANTIC AND CAROLINAS TONIGHT... MOVING OFFSHORE BY SATURDAY MORNING. SHOWERS AND THUNDERSTORMS CAN BE EXPECTED TONIGHT AHEAD OF THE SYSTEM. COOL HIGH PRESSURE WILL BUILD IN FROM THE NORTH SATURDAY NIGHT THROUGH SUNDAY NIGHT. THE NEXT STORM SYSTEM WILL AFFECT THE REGION MONDAY THROUGH TUESDAY. && .NEAR TERM /THROUGH TONIGHT/... AS OF 3 PM FRIDAY... IN SPITE OF THE INCIPIENT VERY DRY AIR OBSERVED OVER THE REGION THIS MORNING...THE REMNANTS OF A STRONGER CONVECTIVE COMPLEX HAS SURVIVED THE TREK ACROSS THE MOUNTAINS AND IS NOW AFFECTING THE WESTERN PIEDMONT...WITH EVEN SOME LIGHTNING STRIKES NOTED. IT APPEARS A 100 KT 300 MB JET OVER NORTH AL AND GA HAS ALLOWED THIS ACTIVITY TO PERSIST. MORE CONVECTION IS DEVELOPING FURTHER SOUTH AND WEST ACROSS NORTHEAST GEORGIA AND UPSTATE SC. THIS APPEARS TO BE THE RESULT OF ENHANCED DIVERGENCE AT THE NOSE OF THE AFOREMENTIONED JET STREAK...STRONG 850MB WARM AIR ADVECTION...AND ELEVATED INSTABILITY (500-750 J/KG OF MUCAPE PER SPC MESOANYLSIS ALONG WITH MID LEVEL LAPSE RATES OF 6.5-7 C/KM). IN FACT...A FEW OF THESE STORMS HAVE PROMPTED WARNINGS AND PRODUCED PENNY SIZE HAIL. SO BEFORE WE CAN EVEN TALK ABOUT THE SEVERE POTENTIAL OVERNIGHT... THIS ELEVATED CONVECTION MUST FIRST BE ADDRESSED. AS THE PRECIPITATION HAS SPREAD OVER THE WESTERN PIEDMONT...DEWPOINTS HAVE GENERALLY HELD IN THE LOWER 50S AS THE ATMOSPHERE MOISTENS. HOWEVER...JUST EAST ACROSS THE CENTRAL AND EASTERN PORTIONS OF NORTH CAROLINA...DEWPOINTS HAVE TAKEN A NOSE DIVE DUE TO DEEP MIXING OF THE DRY AIRMASS. DEWPOINTS HAVE FALLEN INTO THE UPPER 30S TO LOWER 40S...CREATING 30 TO 40 DEGREE DEWPOINT DEPRESSIONS. GIVEN THE STRONG MIXING THAT HAS TAKEN PLACE FURTHER EAST...IT WILL BE HARD FOR THE PRECIPITATION TO MAINTAIN ITS INTENSITY EAST OF THE WESTERN PIEDMONT. THEREFORE...THE BEST FOCUS FOR PRECIP FOR THE REST OF THE AFTERNOON WILL BE ACROSS THE WEST...ALSO CORRELATING WELL WITH THE BETTER MUCAPE...FORECAST TO INCREASE TO 500-1000 J/KG BY 00Z. WITH WHAT IS BEING OBSERVED UPSTREAM IN UPSTATE SC/NE GA...THERE IS THE POSSIBILITY OF A FEW STRONG TO SEVERE STORMS OVER THE FAR WESTERN PIEDMONT LATE THIS AFTERNOON/EARLY THIS EVENING. THIS CONVECTION SHOULD REMAIN ELEVATED AS THE NEAR SFC LAYER REMAINS RAIN COOLED. HOWEVER...0-6 KM SHEAR OF AROUND 50 KT AND MID LEVEL LAPSE RATES INCREASING TO 7-7.5 C/KM SUGGEST THE POTENTIAL FOR SOME LARGE HAIL. WILL ADD THIS MENTION TO THE HWO. NOW ONTO THE MAIN SYSTEM... THE CLOSED UPPER LEVEL LOW CURRENTLY OVER SOUTHEAST MISSOURI WILL QUICKLY MOVE ACROSS SOUTHERN KENTUCKY THIS EVENING...AND ALONG THE NC/VA BORDER BY EARLY SATURDAY MORNING. THIS SYSTEM WILL DRIVE ITS ATTENDANT SFC LOW TO MOVE IN A SIMILAR FASHION. SEVERE STORMS...SOME OF WHICH ARE TORNADIC...HAVE RAPIDLY DEVELOPED OVER KY/TN/N AL/NE MS LATE THIS MORNING AND EARLY THIS AFTERNOON. AS DEEP LAYER FORCING SPREADS EAST...SO TO WILL THIS CONVECTION...LIKELY RESULTING IN A SEVERE WEATHER OUTBREAK ACROSS MUCH OF TN/KY AS WELL AS NORTHERN AND CENTRAL PORTIONS OF AL AND GA. THE STRONG DYNAMICS CONTINUE TO PROGRESS EAST INTO THE CAROLINAS TONIGHT IN THE FORM OF STRONG DPVA AND ENHANCED UPPER LEVEL DIVERGENCE ASSOCIATED WITH A 120 KT JET LOCATED ACROSS THE DEEP SOUTH. THEREFORE...CONVECTION SHOULD BECOME WIDESPREAD ACROSS THE REGION TONIGHT. WHILE KINEMATICS LOOK VERY FAVORABLE FOR SEVERE WEATHER (0-1KM HELICITY INCREASING TO OVER 400 M2/S2 AHEAD OF THE SFC LOW AND 0-6 KM BULK SHEAR OF 50 KT) INSTABILITY LOOKS TO BE LACKING TONIGHT OWING TO THE NOCTURNAL TIMING OF THIS SYSTEM AND A LACK OF SIGNIFICANT LOW LEVEL MOISTURE RETURN (DEWPOINTS STRUGGLING TO MAKE IT OUT OF THE 50S). MOST GUIDANCE IS CONSISTENT IN SHOWING A NARROW TONGUE OF MLCAPES OF AROUND 500 J/KG JUST AHEAD OF THE TRIPLE POINT OVERNIGHT...AND THIS MAY VERY WELL BE SUFFICIENT TO MAINTAIN SOME SEVERE WEATHER ACROSS CENTRAL NORTH CAROLINA. THE PROXIMITY OF THE SFC LOW MOVING EAST ACROSS SOUTHERN VIRGINIA...WILL BACK THE LOW LEVEL FLOW SUFFICIENTLY TO PRODUCE AN ISOLATED TORNADO THREAT. DAMAGING WINDS AND LARGE HAIL ARE ALSO POSSIBLE. ONE OF THE MAIN KEYS WILL WE HAVE TO MONITOR OVER THE NEXT SEVERAL HOURS IS THE AMOUNT OF DEWPOINT RECOVERY OVER CENTRAL AND EASTERN SECTIONS OF THE CWA...CONSIDERING HOW LOW THEY HAVE MIXED OUT THIS AFTERNOON. IF THEY ARE NOT ABLE TO RECOVER TO AT LEAST THE MID TO UPPER 50S...THE SEVERE WEATHER THREAT WILL BE GREATLY DIMINISHED FOR THESE AREAS. THE WINDOW FOR SEVERE WEATHER APPEARS TO BE FROM 6 PM (MAINLY IN THE WEST) AND SPREADING EAST...ENDING BY 4 AM IN THE COASTAL PLAIN. ONLY LINGERING RAIN CHANCES ARE EXPECTED BY 08-0Z AS THE UPPER LEVEL SHORTWAVE MOVES BY. DO NOT EXPECT MUCH OF A COOL DOWN BY MORNING AS THE PRIMARY COLD FRONT WILL STILL BE LOCATED TO OUR NORTH AND WEST. LOWS 53-60. && .SHORT TERM /SATURDAY THROUGH SUNDAY/... AS OF 3 PM FRIDAY... THE COLD FRONT DOES NOT LOOK TO CLEAR THE CWA UNTIL TOMORROW AFTERNOON WHEN THE LOW LEVEL FLOW FINALLY BECOMES NORTHWEST AND COLD AIR ADVECTION COMMENCES. AS THE FRONT MOVES THROUGH...A SUBTLE SHORTWAVE IS PROGGED TO MOVE IN FROM THE NORTHWEST. GIVEN THE RESIDUAL LOW LEVEL WARMTH AND MOISTURE...AN ISOLATED SHOWER CANNOT BE RULED OUT AHEAD OF THE FRONT. HOWEVER...THE MODELS HAVE GREATLY BACKED OFF ON SHOWING ANY CONVECTION MOVING THROUGH THE AREA. FORECAST SOUNDINGS SHOW A FEW HUNDRED J/KG INSTABILITY...BUT LAPSE RATES ARE ONLY 5-5.5 C/KM. WILL KEEP A SLIGHT CHANCE POP IN FOR NOW...BUT REMOVED THUNDER AS PROBABILITIES APPEAR TO BE TOO LOW AT THIS JUNCTURE. WITH MOST OF THE DAY NOT SEEING COLD AIR ADVECTION...TEMPS ARE EXPECTED TO WARM TO NEAR 70 IN THE NORTH AND IN THE MID 70S ACROSS THE SOUTHERN COUNTIES. COOLER AND DRIER WEATHER IS IN STORE FOR SATURDAY NIGHT AND SUNDAY AS HIGH PRESSURE BEGINS TO RIDGE IN FROM THE GREAT LAKES. IN THE MID LEVELS...A DEEP VORTEX WILL PIVOT INTO NEW ENGLAND...ANCHORING TROUGHING ACROSS THE EAST COAST AND PUTTING US IN A DRY NORTHWESTERLY MID LEVEL FLOW. LOWS SATURDAY NIGHT IN THE LOW TO MID 40S. HIGHS SUNDAY 63-68...COOLEST NE AND WARMEST SW. && .LONG TERM /SUNDAY NIGHT THROUGH FRIDAY/... AS OF 215 PM FRIDAY... INCREASING CLOUDS SUNDAY NIGHT AHEAD OF THE NEXT LOW PRESSURE SYSTEM. A CHANCE FOR RAIN BY MONDAY AFTERNOON BUT INSTABILITY PERHAPS BRINGING A RISK FOR THUNDERSTORMS TO THE AREA BY TUESDAY MORNING. RAIN MOSTLY CLEARS CENTRAL NORTH CAROLINA BY SUNSET TUESDAY. THE TRAILING UPPER LEVEL LOW LOOKS TO HAVE ENOUGH INSTABILITY TO WORK ON THE RESIDUAL LOW LEVEL MOISTURE TO PERHAPS GENERATE A FEW SHOWERS WEDNESDAY MORNING. UPPER LEVEL RIDGING THEN ADVANCES FROM THE WEST REACHING THE NORTH CAROLINA MOUNTAINS THURSDAY EVENING. ALTHOUGH MODELS ARE INDICATING A RISK FOR RAIN BY FRIDAY AFTERNOON... THE PARENT IS WEST OF THE MISSISSIPPI RIVER AT SUNSET FRIDAY. WILL NOT INTRODUCE RAIN TO FRIDAY AT THIS TIME. AFTERNOON HIGHS MOSTLY 65 TO 75 EXCEPT 60 TO 65 MONDAY. LOWS MOSTLY MID 40S TO LOWER 50S. && .AVIATION /18Z FRIDAY THROUGH WEDNESDAY/... AS OF 215 PM... SHOWERS AND ISOLATED THUNDERSTORMS IN THE WESTERN PIEDMONT WILL MOVE TO THE EAST AT 45 MPH. A FEW HOURS OF MOSTLY MVFR CEILINGS IN SHOWERS. WINDS WITH GUSTS TO 35 MPH TO CONTINUE INTO THE EVENING HOURS. NICKEL HAIL A RISK THIS AFTERNOON AND EVENING. THREAT FOR MORE WIDESPREAD THUNDERSTORMS IN THE WEST AS MIDNIGHT APPROACHES AND THIS THREAT WILL SPREAD EAST...EXITING CENTRAL NORTH CAROLINA BEFORE DAWN. DAMAGING WINDS AND HAIL A RISK. WEST WIND 10 TO 15 MPH WITH VFR CEILINGS SATURDAY MORNING. A SLIGHT RISK FOR THUNDERSTORMS SATURDAY AFTERNOON OTHERWISE VFR CONDITIONS UNTIL MONDAY AFTERNOON WHEN MVFR AND IFR CONDITIONS IN SCATTERED SHOWERS AND THUNDERSTORMS EXPECTED AS ANOTHER STORM SYSTEM MOVING TOWARD CENTRAL NORTH CAROLINA. CONDITIONS IMPROVE FROM WEST TO EAST TUESDAY EVENING WITH VFR CONDITIONS WEDNESDAY. && .RAH WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...JFB NEAR TERM...JFB SHORT TERM...JFB LONG TERM...RLH AVIATION...RLH
Hazardous weather outlook, Apr 10, 3:45 PM EDT, 1 hour 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RALEIGH NC 345 PM EDT FRI APR 10 2009 NCZ007>011-021>028-038>043-073>078-083>086-088-089-111000- PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE- ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE- JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON- RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON- 345 PM EDT FRI APR 10 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. THERE IS A SLIGHT RISK OF SEVERE STORMS ACROSS CENTRAL NORTH CAROLINA THROUGH EARLY SATURDAY MORNING. SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP OVER THE WESTERN PIEDMONT THROUGH EARLY THIS EVENING. THERE IS A SMALL CHANCE A FEW OF THESE STORMS COULD BECOME BRIEFLY SEVERE WITH THE PRIMARY THREAT BEING FROM LARGE HAIL. ANOTHER AREA OF SHOWERS AND THUNDERSTORMS IS EXPECTED TO MOVE INTO THE WESTERN PIEDMONT THIS EVENING... THEN TRACK EAST THROUGH CENTRAL NORTH CAROLINA DURING THE EVENING AND OVERNIGHT HOURS. SOME OF THESE STORMS COULD BECOME SEVERE WITH DAMAGING WINDS AND ISOLATED TORNADOES THE MAIN THREATS. THE MOST LIKELY TIME FOR SEVERE STORMS WILL BE BETWEEN 6 PM AND 3 AM TONIGHT. EVERYONE IN THE AREA SHOULD CLOSELY MONITOR THE LATEST CONDITIONS AND STAY TUNED FOR THE POTENTIAL OF ANY WATCHES OR WARNINGS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAY BE NEEDED BETWEEN THIS EVENING THROUGH THE EARLY OVERNIGHT HOURS. SPOTTERS SHOULD STAY TUNED AND REPORT ANY SEVERE WEATHER IMMEDIATELY TO THE NATIONAL WEATHER SERVICE IN RALEIGH. JFB/GIH
In the hours before
Special weather statement, Apr 10, 3:28 PM EDT, 1 hour 26 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 328 PM EDT FRI APR 10 2009 NCZ074-075-102030- MONTGOMERY-MOORE- INCLUDING THE CITIES OF...TROY...SOUTHERN PINES 328 PM EDT FRI APR 10 2009 ...STRONG THUNDERSTORM PRODUCING SMALL HAIL... A STRONG THUNDERSTORM WITH SMALL HAIL AND GUSTY WINDS OF 45 TO 50 MPH IS MOVING EAST NORTHEAST AT 55 MPH. THIS STORM WILL BE IN THE VICINITY OF TROY BY 345 PM AND CONTINUE INTO NORTHEAST MOORE COUNTY BEFORE 4 PM. 11
The office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 10, 5:13 PM EDT | Severe Thunderstorm Warning | RAH | Davidson, Montgomery, Randolph, Stanly | 32 min |
| Apr 10, 5:40 PM EDT | Severe Thunderstorm Warning | RAH | Chatham, Randolph | 35 min |
| Apr 10, 5:57 PM EDT | Severe Thunderstorm Warning | RAH | Davidson, Guilford, Randolph | 19 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.